Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 27, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 29, 2010, 1:57 PM CDT for Calhoun County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2010, 1:57 PM CDT (18:57 UTC)
- Expired
- May 29, 2010, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Calhoun County, AL
The radar
The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991
WGUS54 KBMX 291857
FFWBMX
ALC015-292200-
/O.NEW.KBMX.FF.W.0027.100529T1857Z-100529T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 PM CDT SAT MAY 29 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...SAKS...JACKSONVILLE...FORT
MCCLELLAN...COBB TOWN...ANNISTON...
* UNTIL 500 PM CDT
* AT 152 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM CLUSTERS OF THUNDERSTORMS MOVING ACROSS THE MIDDLE AND
EASTERN PORTION OF CALHOUN COUNTY. ADDITIONAL THUNDERSTORMS THROUGH
3 PM WILL BRING MORE HEAVY RAIN...INCREASING THE THREAT OF FLASH
FLOODING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OXFORD LAKE...HOBSON CITY...BLUE MOUNTAIN AND WEAVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3397 8568 3388 8560 3387 8564 3385 8561
3378 8562 3378 8564 3370 8564 3362 8569
3359 8588 3392 8597 3392 8593 3391 8590
3394 8590 3396 8587 3394 8574 3397 8572
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 29, 6:45 AM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, May 29, 6:45 AM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 AM CDT SAT MAY 29 2010 .UPDATE...FOR 12Z AVIATION. && .DISCUSSION... UPPER LOW IS SPINNING OVER NORTH CENTRAL MISSISSIPPI THIS MORNING...WITH ISOLATED SHOWER/THUNDERSTORM ACTIVITY ONGOING OVER PORTIONS OF MISSISSIPPI AND ALABAMA. SEEING AN AREA OF CLEARING ACROSS THE SOUTHWEST...WHICH SHOULD CONTINUE TO SPREAD EAST AND NORTH. PATTERN WILL REMAIN RATHER UNCHANGED OVER THE HOLIDAY WEEKEND...AS THE UPPER LOW CONTINUES TO ROTATE TO OUR WEST. EXPECT WIDESPREAD THUNDERSTORM DEVELOPMENT EACH DAY...WITH ACTIVITY BECOMING MORE ISOLATED DURING THE OVERNIGHT PERIOD. FOR TODAY...ADDITIONAL CLOUD COVER AND RAIN WILL KEEP HIGH TEMPERATURES IN THE MID 80S THIS AFTERNOON. HOWEVER...CLEARING THIS MORNING WILL ALLOW TEMPERATURES TO WARM INTO THE LOW 80S BY MID DAY...MEETING CONVECTIVE TEMPS. EXPECT INITIAL DEVELOPMENT TODAY TO BE IN THE AREA OF CLEARING ACROSS THE SOUTH...CLOSE TO AN INVERTED SFC TROUGH STRETCHING NORTHWARD INTO EAST CENTRAL ALABAMA FROM AN AREA OF LOW PRESSURE NEAR THE GULF COAST. WITH SO MANY LEFTOVER BOUNDARIES FROM FRIDAYS ACTIVITY THOUGH...ACTIVITY WILL QUICKLY BECOME WIDESPREAD. GIVEN THE COOL UPPER LEVEL TEMPS AND MID LEVEL LAPSE RATES...AIRMASS WILL BE SUPPORTIVE OF WIDESPREAD STRONG TSTORMS AND ISOLATED SEVERE. WITH PW VALUES OVER 1.5 INCHES...HEAVY RAINFALL WILL ALSO BE POSSIBLE. CLOSED LOW WEAKENS BY TUESDAY AND OPENS AS UPPER LEVEL FLOW ACROSS THE SOUTHEAST BECOMES MORE ZONAL. AIRMASS ACROSS THE AREA WILL REMAIN UNSETTLED AND MOIST. NO REASON TO THINK AT LEAST SCT ACTIVITY WILL NOT BE POSSIBLE EACH DAY. MODELS SHOW A TRANSITION TO TROUGHING ACROSS THE EASTERN CONUS NEXT WEEKEND...WITH A SHORTWAVE ENHANCING RAIN CHANCES BY THE END OF NEXT WEEK. THIS IS FOLLOWED BY A STRONG FRONTAL PASSAGE...UNLIKELY FOR THE BEGINNING OF JUNE. GIVEN THE UNCERTAINTY IN THIS PATTERN CHANGE WILL MAINTAIN SCHC/CHC POPS FOR NOW. TEMPERATURES BY MIDWEEK WILL BE BACK TO JUST ABOVE NORMAL AS RAIN COVERAGE IS EXPECTED TO BE LESS. HIGHS WILL BE AROUND 90 AND OVERNIGHT LOWS IN THE 60S. 14 && .AVIATION...12Z TAF DISCUSSION. UPPER LOW CENTERED IN MS HAS PRODUCING ENOUGH LIFT FOR SCATTERED TSRA NEAR I-65 CORRIDOR AT 12Z. ALTHOUGH EXTENSIVE VFR CLOUD COVER EXISTS FROM YESTERDAYS AND THIS MORNINGS CONVECTION...PROXIMITY OF UPPER LOW...SOME EXPECTED CLEARING...AND HIGH PW WILL ALLOW WIDESPREAD TSRA TO REDEVELOP. HOWEVER...EXTREMELY DIFFICULT TO PINPOINT WHICH AIRPORTS WILL BE DIRECTLY AFFECTED BETWEEN 15Z-01Z. ON THE FLIP SIDE...AM VERY CONFIDENT THAT MOST LOCATIONS WILL HAVE AT LEAST VCNTY TSRA AND THUS PLACED THIS INTO TAFS. WITH EXPECTED CLOUD COVER LINGERING THROUGH NIGHT AGAIN KEEPING RADIATIONAL COOLING TO A MINIMUM...DO NOT ANTICIPATE WIDESPREAD BR. STEFKOVICH && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 85 66 83 65 86 / 70 30 60 30 60 ANNISTON 86 68 83 66 85 / 70 30 60 30 60 BIRMINGHAM 85 69 84 68 85 / 70 30 60 30 60 TUSCALOOSA 86 67 86 67 87 / 70 30 60 30 50 CALERA 85 67 84 67 85 / 70 30 60 30 60 AUBURN 85 64 82 65 86 / 60 30 60 30 60 MONTGOMERY 88 68 86 68 87 / 70 30 60 30 60 TROY 87 68 85 66 87 / 70 30 60 30 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 29, 11:22 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1122 AM CDT SAT MAY 29 2010 ALZ011>015-017>050-301600- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1122 AM CDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS CENTRAL ALABAMA THROUGH THE AFTERNOON. THERE IS A POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS FROM NOON TO 10 PM. THE AREA WITH THE GREATEST THREAT OF SEVERE THUNDERSTORMS...INCLUDING THE RISK OF DAMAGING WINDS AND LARGE HAIL...IS FROM THE CITIES OF CARROLLTON...TUSCALOOSA...BIRMINGHAM...SYLACAUGA...AND ROANOKE... SOUTHWARD. THE STORMS SHOULD REACH THEIR PEAK IN COVERAGE AND INTENSITY BETWEEN 3 AND 6 PM...BUT MAY CONTINUE ON WELL AFTER DARK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG STORMS WILL BE POSSIBLE ON SUNDAY FROM 8 AM TO 8 PM. THE MAIN THREATS WILL BE WIND GUSTS OF 40 TO 50 MPH AND PENNY SIZE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON. 61
In the hours before
Local storm report, May 29, 9:36 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
936 AM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 2 W WEDGEWORTH 32.81N 87.80W
05/28/2010 HALE AL PUBLIC
TREES WERE BLOWN DOWN ON CLEAR CREEK ROAD.
&&
61Local storm report, May 29, 9:56 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
956 AM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 4 SSW OAKMAN 33.66N 87.42W
05/28/2010 WALKER AL PUBLIC
TREES WERE BLOWN DOWN ON BLUE WATER ROAD.
0559 PM TSTM WND DMG 5 S OAKMAN 33.64N 87.40W
05/28/2010 WALKER AL PUBLIC
TREES WERE BLOWN DOWN ON BETHEL ROAD.
&&
61Local storm report, May 29, 10:45 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 AM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 4 ESE ONEONTA 33.93N 86.41W
05/28/2010 BLOUNT AL LAW ENFORCEMENT
TREES DOWN ON PUTMAN ROAD, COUNTY HIGHWAY 20, AND ROBIN
HILL ROAD.
&&
KSUMRALLLocal storm report, May 29, 11:05 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1105 AM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 WNW ATTALLA 34.04N 86.13W
05/28/2010 ETOWAH AL EMERGENCY MNGR
TREES DOWN AT THE IVALEE COMMUNITY SCHOOL. CORRECTED
TIME.
&&
61Local storm report, May 29, 12:49 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 PM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HEAVY RAIN AUBURN 32.59N 85.48W
05/29/2010 E0.00 INCH LEE AL PUBLIC
HEAVY RAINFALL CREATING LOCALIZED STREET FLOODING ON
MAGNOLIA AVENUE IN AUBURN.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:26 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 14 min |
| May 28, 7:28 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 32 min |
| May 28, 7:56 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Sumter | 34 min |
| May 28, 8:03 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Shelby, Talladega | 16 min |
| May 29, 12:28 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery, Pike | 47 min |
| May 29, 12:49 PM CDT | Areal Flood Advisory | BMX | Lee | 3 hr |
| May 29, 12:55 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 23 min |
| May 29, 1:11 PM CDT | Flash Flood Warning | BMX | Lee | 3 hr |
| May 29, 1:58 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 32 min |
| May 29, 4:54 PM CDT | Flash Flood Warning | BMX | Hale | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.